Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Tightness, heaviness below the rib cage, burning sensation, muscle spasms in the lower back, on medicines. Whaqt could this be?

I am a very fair skinned female of twenty years living in the northern half of California. I weigh may be 165lbs at 5 2 . I wonder if I possibly have either a stomach ulcer , in the process of one, a parasite/bacterium or may be none if these. I have had tightness and heaviness that I recognize, occasional burning sensations that have spread directly from this 3-4inch area below the edge of my left breast to my back in a 3inch line., seemingly bloated a bit but it s not always after eating and it s not as often as when it flares up at night and peaks usually 3-5am as. This episode has been going on for at least two weeks now. I ve had muscle spasms lower back and in this area but I can t decipher the frequency :(. This has been going off and on since around march of this year or may be earlier this year, I think. I remember when I went for an appointment a few weeks I believe after I noticed for the first time and she thought I had a benign cyst on my spleen from just pressing on and around the area?! When I had the ultrasound the lady never mentioned the area of concern at all on the end results. Could this even be an allergic reaction? I do take the 24hr non drowsy allegra 180mg of fexofenadine HCI one per day since early march.
Asked On : Thu, 16 Aug 2012
Answers:  1 Views:  2529
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Gastroenterologist 's  Response
First of all , let me assure you that an incidental finding of a small cyst
of the spleen is not of concern and your symptoms are not from that.
Burning sensation and also pain occuring at nights do suggest acid
problems. I am not sure if you have had any X-ray or endoscopic
studies of your stomach. I am sure that they have ruled out gallstones
after the ultrasound examination. Allergy medications very rarely cause
gastrointestinal side effects such as nausea, not severe abdominal pain.
If you have done any travel outside of US, like Mexico or Far East, a stool
examination for parasites is a good idea.
Hope this will help you,
Wish you well
Answered: Thu, 16 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor